Alert archive / Wyoming / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 26, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 1, 1998, 7:27 PM MDT for Johnson County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 7:27 PM MDT (01:27 UTC)
- Expired
- Jul 1, 1998, 8:05 PM MDT
- In force
- 38 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3425 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:00 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 1:00 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 100 PM MDT WED JUL 1 1998 MOIST/UNSTBL AMS ACRS MUCH OF CWFA ERLY THIS AFTN...WITH LTST ADAP SHWG LI'S < -4 FM NW TO SE WY...AND SFC DEW POINTS RANGING FROM THE MID 40S TO MID 50S. RADAR/SATL IMAGERY/LTG DETECTION SHWS TSTMS ALREADY UNDERWAY OVR NW WY...AND THESE SHUD CONT...INTENSIFY...AND SPREAD E/SE ACRS NRN/CNTRL PTNS RIW CWFA THIS AFTN/EVE. WILL MNTN SCT TSTMS NRN/CNTRL ZNS THRU EVE HRS WITH PSBL HAIL/STG WNDS. WATR VPR IMAGERY SHWS VRY DRY AIR INTO SW WY THIS AFTN...SO NIL POPS THERE TNGT. MOS MINS APPR RSNBL. DN
In the hours before
Special weather statement, Jul 1, 5:25 PM MDT, 2 hours 2 minutes before
WYZ027-028-020025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 525 PM MDT WED JUL 1 1998 ...STRONG THUNDERSTORMS WERE MOVING THROUGH EAST JOHNSON COUNTY... STRONG THUNDERSTORMS WERE STILL MOVING NORTHEAST OF KAYCEE IN SOUTHEAST JOHNSON COUNTY. THESE THUNDERSTORMS HAVE HAIL...STRONG WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. PERSONS SHOULD SEEK SHELTER UNTIL THEY PASS THROUGH THEIR AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 20 MPH INTO NORTHWEST CAMPBELL COUNTY THROUGH 6 PM. WCJIN-WYNE CLARK
Special weather statement, Jul 1, 7:14 PM MDT, 13 minutes before
WYZ004-005-008-009-015-026>028-020210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT WED JUL 1 1998 ...THUNDERSTORMS WERE WINDING DOWN ACROSS NORTH WYOMING... AT 710 PM MDT DOPPLER RADAR WAS SHOWING THUNDERSTORMS ACROSS HOT SPRING COUNTY AND NORTHEASTERN WYOMING...THEY WERE WEAKENING AND NO NEW THUNDERSTORMS HAD DEVELOPED OVER WEST CENTRAL PARTS OF THE BIG HORN BASIN. MOST THUNDERSTORMS WERE CURRENTLY MOVING THROUGH WASHAKIE...BIG HORN...JOHNSON AND NORTHERN NATRONA COUNTIES...THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 15 MPH. THE STORMS WILL LIKELY CONTAIN SMALL HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS. PERSONS SHOULD GO INDOORS UNTIL THEY PASS THROUGH THEIR AREAS. MOST THUNDERSTORMS WILL BE OVER WITH OR MOVE OUT OF OUR AREA BY 8 PM. WCJIN-WYNW-WYNE CLARK
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:03 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 32 min |
| Jul 1, 9:47 PM MDT | Flash Flood Warning | RIW | Johnson | 118 min |
| Jul 2, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Park | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.